MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM

KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Model Number 26173AM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the berci closure device malfunctioned.The closure device tip broke off within the subcutaneous tissue.Using a c-arm under fluoroscopy, the tip was located and retrieved from the patient's body.A final abdominal film was taken and cleared to confirm there were no retained foreign objects.The instrument was removed from service.No harm to the patient.
 
Additional Manufacturer Narrative
The previous reportability decision for this event was reversed based on a retrospective review.The complaints describe issues with 26173am (device,subcutaneous fascia closure).Tt was reported that pieces of the device broke off during a procedure.In both cases, additional medical intervention (x-ray, fluoroscopy) was necessary to locate and retrieve the pieces.In one case a soft tissue injury was reported.A complaint history review (from the last two years 01.06.2021 - 06.07.2023) yielded two com-plaints that describe similar malfunction (tip broke off while closing wound; endoclose device broke off inside the pt) of the device 26173am that have been filed as mdr no negative impact on the state of health had been reported, but the incidents were determined to be reportable due to a similar case in which the tip of the device remained in the patient.Thus, also for the complaints under consideration, the malfunction of pieces breaking off should be evaluated as having the potential, if it recurs, to contribute to or cause a serious injury.The product has not been returned.The facility received the product on multiple outbounds from 2017 to 2021.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Common Device Name
FASCIAL CLOSURE INSTRUMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 
MDR Report Key17402024
Report Number9610617-2023-00172
Device Sequence Number7493794
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public4048551097755
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Catalogue Number26173AM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown